Advanced Search
Article Contents
Article Contents

Locally recoverable codes with availability t≥2 from fiber products of curves

  • * Corresponding author: Beth Malmskog

    * Corresponding author: Beth Malmskog 

The second author is supported by NSA grant H98230-16-1-0300.

Abstract Full Text(HTML) Figure(6) / Table(1) Related Papers Cited by
  • We generalize the construction of locally recoverable codes on algebraic curves given by Barg, Tamo and Vlăduţ [4] to those with arbitrarily many recovery sets by exploiting the structure of fiber products of curves. Employing maximal curves, we create several new families of locally recoverable codes with multiple recovery sets, including codes with two recovery sets from the generalized Giulietti and Korchmáros (GK) curves and the Suzuki curves, and new locally recoverable codes with many recovery sets based on the Hermitian curve, using a fiber product construction of van der Geer and van der Vlugt. In addition, we consider the relationship between local error recovery and global error correction as well as the availability required to locally recover any pattern of a fixed number of erasures.

    Mathematics Subject Classification: Primary: 14G50, 94B27; Secondary: 11T71.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  A visualization of points on a fiber product of two curves. Points on the fiber product $\mathcal{X}$ may be thought of as tuples of points on the curves $\mathcal{Y}_1$ and $\mathcal{Y}_2$ which lie above the same point on $\mathcal{Y}$.

    Figure 2.  The fiber product $\mathcal{X}$ of $t$ curves $\mathcal{Y}_j$.

    Figure 3.  Function fields associated with the fiber product.

    Figure 4.  Generalized GK curve as a fiber product.

    Figure 5.  Suzuki curve and its quotients used for constructing LRC(2) with balanced recovery sets.

    Figure 6.  Curves for locally recoverable codes with availability $t$.

    Table 1.  The generalized GK curves $\mathcal{C}_3$ over $\mathbb{F}_{729}$ produce LRC(2)s of length $n = 6048$, with $N = 3$, $q = 3$, $r_1 = 6$, $r_2 = 2$, and $D = l\infty_y$, with $l$ determining $k$ and $d$ as above.

    $l$ $k$ $d\geq$
    270 3252 215
    260 3132 425
    250 3012 635
    240 2892 845
    230 2772 1055
    220 2652 1265
    210 2532 1475
     | Show Table
    DownLoad: CSV
  •   M. Abdón , J. Bezerra  and  L. Quoos , Further examples of maximal curves, Journal of Pure and Applied Algebra, 213 (2009) , 1192-1196.  doi: 10.1016/j.jpaa.2008.11.037.
      E. Ballico  and  A. Ravagnani , Embedding Suzuki curves in $\Bbb P^4$, Journal of Commutative Algebra, 7 (2015) , 149-166.  doi: 10.1216/JCA-2015-7-2-149.
      A. Barg, K. Haymaker, E. W. Howe, G. L. Matthews and A. Várilly-Alvarado, Locally recoverable codes from algebraic curves and surfaces, Algebraic Geometry for Coding Theory and Cryptography, (2017), 95–127, arXiv: 1701.05212. doi: 10.1007/978-3-319-63931-4_4.
      A. Barg, I. Tamo and S. Vlădut¸, Locally recoverable codes on algebraic curves, Proceedings of the IEEE Int. Symp. Info. Theory, (2015), 1252–1256, Extended version: arXiv: 1603.08876. doi: 10.1109/ISIT.2015.7282656.
      A. Eid and I. Duursma, Smooth embeddings for the Suzuki and Ree curves, Proceedings of the conference on Arithmetic, Geometry and Coding Theory (AGCT 2013), Contemporary Mathematics Series (AMS), 637 (2015), 251–291.
      A. Garcia , C. Güneri  and  H. Stichtenoth , A generalization of the Giulietti-Korchmáros maximal curve, Advances in Geometry, 10 (2010) , 427-434. 
      M. Giulietti  and  G. Korchmáros , A new family of maximal curves over a finite field, Math. Ann., 343 (2009) , 229-245.  doi: 10.1007/s00208-008-0270-z.
      M. Giulietti , G. Korchmáros  and  F. Torres , Quotient curves of the Suzuki curve, Acta Arithmetica, 122 (2006) , 245-274.  doi: 10.4064/aa122-3-3.
      R. Guralnick , B. Malmskog  and  R. Pries , The automorphism groups of a family of maximal curves, Journal of Algebra, 361 (2012) , 92-106.  doi: 10.1016/j.jalgebra.2012.03.036.
      J. Hansen, Deligne-Lusztig varieties and group codes, in Coding Theory and Algebraic Geometry, Lecture Notes in Mathematics, 1518 (1992), 63–81.
      Q. Liu, Algebraic Geometry and Arithmetic Curves, Oxford Graduate Texts in Mathematics, 2002.
      H.-G. Rück  and  H. Stichtenoth , A characterization of Hermitian function fields over finite fields, J. Reine Angew. Math., 457 (1994) , 185-188. 
      H. Stichtenoth, Algebraic Function Fields and Codes, Springer-Verlag, Berlin, 2009.
      G. van der Geer and M. van der Vlugt, How to construct curves over finite fields with many points, in Arithmetic Geometry (Cortona, 1994), Symposia Mathematica Cambridge: Cambridge University Press, 37 (1997), 169–189.
  • 加载中




Article Metrics

HTML views(1515) PDF downloads(286) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint